Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Oct 13, 2015, 3:21 AM CDT for 14 counties in Nebraska. It took effect at Oct 13, 2015, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2015, 3:21 AM CDT (08:21 UTC)
- In effect from
- Oct 13, 2015, 1:00 PM CDT
- Expired
- Oct 13, 2015, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2990 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS83 KGID 130821 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 321 AM CDT TUE OCT 13 2015 ...CRITICAL FIRE DANGER CONDITIONS EXPECTED AGAIN THIS AFTERNOON... NEZ039>041-046>049-061>064-075>077-131700- /O.NEW.KGID.FW.W.0014.151013T1800Z-151013T2300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE- 321 AM CDT TUE OCT 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...048...049...061... 062...063...064...075...076 AND 077... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL... FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY AND FIRE WEATHER ZONE 077 FILLMORE. * WINDS...SUSTAINED FROM THE NORTHWEST AT GENERALLY 15 TO 22 MPH...WITH GUSTS UP TO AROUND 28 MPH. * RELATIVE HUMIDITY...BOTTOMING OUT GENERALLY IN THE 14 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL POTENTIALLY SPREAD QUICKLY AND BE DIFFICULT TO CONTROL. THOSE ENGAGING IN HARVEST ACTIVITIES OR OTHER FIELD WORK ARE ENCOURAGED TO USE CAUTION INVOLVING POTENTIAL SPARKS OR FLAMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ PFANNKUCH
2 follow-up statements
948 WWUS83 KGID 131653 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1153 AM CDT TUE OCT 13 2015 ...CRITICAL FIRE DANGER CONDITIONS EXPECTED AGAIN THIS AFTERNOON... NEZ039>041-046>049-061>064-075>077-132300- /O.CON.KGID.FW.W.0014.151013T1800Z-151013T2300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE- 1153 AM CDT TUE OCT 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039... 040...041...046...047...048...049...061...062...063...064...075... 076 AND 077... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL... FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY AND FIRE WEATHER ZONE 077 FILLMORE. * WINDS...SUSTAINED FROM THE NORTHWEST AT GENERALLY 15 TO 22 MPH...WITH GUSTS UP TO AROUND 28 MPH. * RELATIVE HUMIDITY...BOTTOMING OUT GENERALLY IN THE 14 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL POTENTIALLY SPREAD QUICKLY AND BE DIFFICULT TO CONTROL. THOSE ENGAGING IN HARVEST ACTIVITIES OR OTHER FIELD WORK ARE ENCOURAGED TO USE CAUTION INVOLVING POTENTIAL SPARKS OR FLAMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
314 WWUS83 KGID 132256 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 556 PM CDT TUE OCT 13 2015 NEZ039>041-046>049-061>064-075>077-140000- /O.EXP.KGID.FW.W.0014.000000T0000Z-151013T2300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE- 556 PM CDT TUE OCT 13 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...061...062...063...064...075... 076 AND 077... THE WIND WILL CONTINUE TO DIE DOWN THROUGH THE EVENING AND THE RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CDT. $$ WESELY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:58 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 13, 12:58 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1258 AM CDT TUE OCT 13 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 315 PM CDT MON OCT 12 2015 SURFACE WINDS OF 20 TO 30 MPH AND GUSTS TO AROUND 40 MPH CONTINUE ACROSS THE AREA THIS AFTERNOON. SATELLITE AND OBSERVATIONS HAVE SUNNY SKIES. A SURFACE HIGH PRESSURE SYSTEM ON THE HIGH PLAINS IS EXPECTED TO MOVE INTO THE AREA THIS EVENING AND TONIGHT...BEFORE MOVING EAST TUESDAY. EXPECT THE WINDS TO START TO DIMINISH LATE THIS AFTERNOON AND AS THE SUN GOES DOWN THIS EVENING THE WINDS WILL BECOME LIGHT FROM THE WEST. THE LIGHT WINDS WILL CONTINUE INTO THE DAY ON TUESDAY BUT THERE IS A WEAK COLD FRONT THAT WILL MOVE THROUGH THE AREA ON TUESDAY TURNING THE WINDS BACK TO THE NORTHWEST. THE MAIN FOCUS THEN BECOMES TEMPERATURES. WITH THE LIGHT WINDS TONIGHT AS WELL AS CLEAR SKIES THE TEMPERATURES SHOULD DROP INTO THE UPPER 30S TO LOWER 40S. THE COOLEST LOCATIONS WILL BE WESTERN DAWSON COUNTY AND VALLEY COUNTY. SOME OF THE LOWER ELEVATIONS THERE MAY SEE SOME PATCHY FROST TOWARD MORNING. TEMPERATURES ON TUESDAY WILL REBOUND QUICKLY. THERE IS A LITTLE WARM ADVECTION DURING THE DAY AS THE SURFACE HIGH MOVES TO THE EAST. TEMPERATURES WILL BE A FEW DEGREES WARMER THAN TODAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 PM CDT MON OCT 12 2015 MADE VERY FEW CHANGES TO THE LONG TERM PERIOD AS MUCH OF THE PATTERN REMAINS FAIRLY CONSISTENT AT LEAST THROUGH THE BEGINNING OF NEXT WEEK. THE CUT OFF UPPER LEVEL LOW WILL REMAIN OFF THE COAST OF BAJA CALIFORNIA...WITH AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS AND NORTHWEST FLOW ACROSS THE CENTRAL PLAINS. DRY CONDITIONS ARE FORECAST THROUGHOUT MUCH OF THE PERIOD...WITH THE SOLE FOCUS OF TODAYS FORECAST CENTERING ON TEMPERATURES. THE NEXT COLD FRONT IS EXPECTED TO SLIDE THROUGH THE REGION THURSDAY MORNING...ALTHOUGH DOES NOT SEEM TO BE AS STRONG AS LAST NIGHTS FRONT. AS SUCH...SURFACE HIGH PRESSURE WILL BUILD ACROSS THE PLAINS. COOLER TEMPERATURES ARE EXPECTED BEHIND THE FRONT WITH BOTH THURSDAY NIGHT AND FRIDAY NIGHT BECOMING INCREASINGLY QUESTIONABLE FOR FROST FREEZE. THE SURFACE RIDGE AXIS AS NOTED BY BOTH THE GFS AND ECMWF WILL SLIDE NORTH OF THE REGION WITH LIGHT TO CALM WINDS PASSING ACROSS THE REGION THURSDAY NIGHT/FRIDAY MORNING. WENT AHEAD AND BUMPED TEMPERATURES SEVERAL DEGREES LOWER THURSDAY MORNING THAN SUPERBLEND IN COLLABORATION WITH NEIGHBORING OFFICES. ENSEMBLE MOS EVEN SUGGESTS NORTHERN PORTIONS OF THE FORECAST AREA TO DROP INTO THE 20S EARLY FRIDAY MORNING. THE RIDGE AXIS THEN SHIFTS SLIGHTLY EASTWARD BY SATURDAY INCREASING LIGHT RETURNED SOUTHERLY FLOW TO THE AREA. AGAIN BUMPED TEMPERATURES DOWN A DEGREE OR TWO MORE THAN SUPERBLEND...BUT RIGHT NOW THIS DAY MAY NOT BE QUITE AS COLD AS FRIDAY MORNING...EVEN THOUGH SECOND NIGHTS AFTER FRONTS ARE TYPICALLY COOLER. WILL NEED TO MONITOR RIDGE AXIS POSITIONING BOTH NIGHTS. BY THE BEGINNING OF NEXT WEEK...THE CUTOFF LOW WILL BEGIN TO BECOME ABSORBED INTO THE UPPER LEVEL FLOW AND WHILE THE LONG TERM PERIOD REMAINS DRY...MODELS SUGGEST PRECIPITATION WILL AGAIN RETURN TO THE FORECAST AREA BY MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1258 AM CDT TUE OCT 13 2015 VERY LITTLE CHANGE FROM PREVIOUS ROUTINE TAF ISSUANCE...WITH VERY HIGH CONFIDENCE IN VFR CEILING/VISIBILITY...AND IN FACT LITTLE IF ANY CLOUD COVER WHATSOEVER. THAT LEAVES WIND AS REALLY THE ONLY ISSUE...ALTHOUGH IT WILL NOT BE AS WINDY AS THE PRECEDING 24 HOURS. STARTING OFF EARLY THIS MORNING AND LASTING THROUGH NEARLY MID-DAY...A FAIRLY LIGHT WESTERLY BREEZE WILL PREVAIL. HOWEVER...A PASSING SURFACE TROUGH DURING THE AFTERNOON WILL MARK A MODEST INCREASE AND SWITCH TO NORTHWEST BREEZES...WITH SEVERAL HOURS OF GUST POTENTIAL 20-25KT. THESE ENHANCED WINDS WILL QUICKLY SLACKEN LATE AFTERNOON/EARLY EVENING...WITH SUSTAINED SPEEDS WELL UNDER 10KT TUESDAY EVENING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...SALTZMAN AVIATION...PFANNKUCH
Hazardous weather outlook, Oct 12, 10:18 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1018 PM CDT MON OCT 12 2015 NEZ039-040-046-060-131200- VALLEY-GREELEY-SHERMAN-DAWSON- 1018 PM CDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY...GREELEY...SHERMAN AND DAWSON COUNTIES IN CENTRAL AND SOUTH CENTRAL NEBRASKA. .DAY ONE...OVERNIGHT. EARLY TUESDAY MORNING...LOCALIZED POCKETS OF PATCHY FROST ARE POSSIBLE IN PRIMARILY LOW-LYING AREAS. THIS WOULD SEEM TO MOSTLY FAVOR VALLEY AND WESTERN DAWSON COUNTIES. HOWEVER ...SUB-FREEZING TEMPERATURES AND WIDESPREAD FROST ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON BOTH THURSDAY AND FRIDAY NIGHTS...NEAR-FREEZING TO SLIGHTLY BELOW FREEZING TEMPERATURES ARE FORECAST FOR PORTIONS OF THE OUTLOOK AREA...MAINLY NORTHWEST OF A LINE FROM ELWOOD TO ST. PAUL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ041-047>049-061>064-072>077-082>087-131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK- POLK-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1018 PM CDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MAJORITY OF SOUTH CENTRAL NEBRASKA...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON BOTH THURSDAY AND FRIDAY NIGHTS...NEAR-FREEZING TO SLIGHTLY BELOW FREEZING TEMPERATURES ARE FORECAST FOR PORTIONS OF THE OUTLOOK AREA...MAINLY NORTHWEST OF A LINE FROM ELWOOD TO ST. PAUL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.